MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y333H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: - could you please confirm the event/procedure date?=> (b)(6) 2023.H3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that a winding former with a suture and a detached needle that pertain to product code y333h was received.Upon visual assessment of the detached needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification and remnant suture was observed.The suture could not be dispensed since have begun with the process of degradation.This condition caused the needle to be detached from the suture.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed due to handling.Per the sample condition, the functional test cannot be performed.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a total hysterectomy procedure on 04/20/2023 and suture was used.Before use on the patient, when opening the package, it was found that the needle was detached from the suture from the beginning.It was not a control release needle.The procedure was completed successfully.Upon visual assessment of the returned detached needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification and remnant suture was observed.The suture could not be dispensed since have begun with the process of degradation.This condition caused the needle to be detached from the suture.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MONOCRYL SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17180967
Report Number2210968-2023-04318
Device Sequence Number17799622
Product Code GAN
UDI-Device Identifier10705031058798
UDI-Public10705031058798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberY333H
Device Catalogue NumberY333H
Device Lot NumberMGM242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown